Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 162, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 2, 1994, 6:36 PM CDT for Seward County, Kansas. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1994, 6:36 PM CDT (23:36 UTC)
- Expired
- Sep 2, 1994, 7:45 PM CDT
- In force
- 69 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Seward County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 022337 RRA SVRDDC KSC175-030045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 636 PM CDT FRI SEP 2 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHWESTERN SEWARD COUNTY AT 633 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM ON THE SEWARD...STEVENS COUNTY LINE 12 MILES NORTHWEST OF LIBERAL OR 2 MILES SOUTHEAST OF WOODS. THE STORM WAS MOVING SOUTHEAST AT 10 MILES AN HOUR AND WILL REACH THE LIBERAL AREA BY 725 PM CDT. THIS STORM WAS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE WIND WAS MOVING IN ADVANCE OF THE STORM AND SHOULD REACH LIBERAL BY 700 PM CDT. IF YOU ARE IN LIBERAL...FIND SAFE SHELTER AND STAY THERE UNTIL THE STORMS PASSES. IF YOU ARE IN OPEN COUNTRY BETWEEN WOODS AND LIBERAL GO IMMEDIATELY TO SAFE SHELTER. ..THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST STEVENS COUNTY HAS EXPIRED.. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:46 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 2, 3:46 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 334 PM CDT FRI SEP 2 1994 EAST COLO AND NEAR KS/CO BRDR GETTING UNSTABLE UNDER INSOLATION. ADAP HAS LI'S OF -6 OR BETTER WITH LITTLE OR NO CAP. MODERATE CU APPARENTLY DVPG THIS AREA BUT SOME QUESTION TO THE DVPMNT OF CB'S. CONVECTION IS DVPG IN ROCKIES AND THIS WL BE MVG INTO THE PLAINS WHERE WWA AND INCRSG LLVL WNDS WL BE TAKING PLACE. THUS...STL A SLGT CHC TRW OVERNIGHT. ETA REALLY BOOSTS THE LI'S AND CAPES SATURDAY...WITH M/U 60 DEW POINTS EXPECTED. WL NEED A TRIGGER AND THIS MAY BE A S/WV TRF LATE TMRW... ESPLY TMRW NIGHT. HUTTON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:56 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 34 min |
| Sep 2, 6:49 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.